MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter phone number: (b)(6).
 
Event or Problem Description
It was reported, that balloon rupture occurred.The 90% stenosed target lesion was located in the subclavian artery.A 4.0mmx40mmx80cm (4f) sterling balloon catheter was advanced for dilation.However, during inflation at nominal burst pressure, the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported.And the patient condition was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the subclavian artery.A 4.0mmx40mmx80cm (4f) sterling balloon catheter was advanced for dilation.However, during inflation at nominal burst pressure, the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported and the patient condition was stable.It was further reported that the target lesion was mildly tortuous.The balloon ruptured on the first inflation and was completely removed from the patient.
 
Additional Manufacturer Narrative
E1: initial reporter phone number: (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: initial reporter phone number: (b)(6).Device evaluated by mfr: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed a longitudinal tear in the balloon 5mm from the tip and is approximately 40mm long.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17175177
Report Number2124215-2023-32245
Device Sequence Number17414826
Product Code DQY
UDI-Device Identifier08714729123637
UDI-Public08714729123637
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2025
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0030386899
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer06/16/2023
08/09/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date06/27/2023
08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown